×

zbMATH — the first resource for mathematics

Finite element solution of nonlinear elliptic problems. (English) Zbl 0637.65107
A study of the convergence of finite element approximations to a nonlinear second order boundary problem with strongly monotone and Lipschitz-continuous operator is presented.
Reviewer: I.Evzerov

MSC:
65N30 Finite element, Rayleigh-Ritz and Galerkin methods for boundary value problems involving PDEs
65K10 Numerical optimization and variational techniques
65H10 Numerical computation of solutions to systems of equations
35J65 Nonlinear boundary value problems for linear elliptic equations
49J20 Existence theories for optimal control problems involving partial differential equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Ciarlet, P.G.: The Finite Element Method for Elliptic Problems. Amsterdam: North-Holland 1978 · Zbl 0383.65058
[2] Ciarlet, P.G., Raviart, P.A.: The combined effect of curved boundaries and numerical integration in isoparametric finite element method. In: The Mathematical Foundation of the Finite Element Method with Applications to Partial Differential Equations (A.K. Aziz, ed.), pp. 409–474, New York: Academic Press 1972 · Zbl 0262.65070
[3] Ciarlet, P.G., Schultz, M.H., Varga, R.S.: Numerical methods of higher order accuracy for nonlinear boundary value problems. V. Monotone operator theory. Numer. Math.13, 51–77 (1969) · Zbl 0181.18603 · doi:10.1007/BF02165273
[4] Feistauer, M.: On irrotational flows through cascades of profiles in a layer of variable thickness, Apl. Mat.29, 423–458 (1984) · Zbl 0598.76061
[5] Feistauer, M.: Mathematical and numerical study of nonlinear problems in fluid mechanics. In: Proc. Conf. Equadiff 6, Brno 1985. (J. Vosmanský, M. Zlámal, eds.), pp. 3–16 Berlin, Heidelberg: Springer 1986
[6] Feistauer, M.: On the finite element approximation of a cascade flow problem. Numer. Math. (To appear) · Zbl 0646.76085
[7] Feistauer, M., Felcman, J., Vlášek, Z.: Finite element solution of flows through cascades of profiles in a layer of variable thickness. Apl. Mat.31, 309–339 (1986) · Zbl 0641.76067
[8] Frehse, J., Rannacher, R.: Optimal uniform convergence for the finite element approximation of a quasilinear elliptic boundary value problem. In: Proc. Symp.: Formulations and Computational Algorithms in Finite Element Analysis. M.I.T. 793–812 (1976)
[9] Frehse, J., Rannacher, R.: AsymptoticL error estimate for linear finite element approximations of quasilinear boundary value problems. SIAM J. Numer. Anal.15, 418–431 (1978) · Zbl 0386.65049 · doi:10.1137/0715026
[10] Glowinski, R.: Numerical Methods for Nonlinear Variational Problems. TATA Inst. of Fund. Research Bombay, Berlin, Heidelberg, New York: Springer 1980
[11] Glowinski, R.: Numerical Methods for Nonlinear Variational Problems. Series in Comput. Physics, Berlin, Heidelberg, New York, Tokyo: Springer 1984 · Zbl 0536.65054
[12] Glowinski, R., Marrocco, A.: Analyse numérique du champ magnétique d’un alternateur par éléments finis et surrelaxation punctuelle non linéaire. Comput. Methods Appl. Mech. Eng.3, 55–85 (1974) · Zbl 0288.65068 · doi:10.1016/0045-7825(74)90042-5
[13] Glowinski, R., Marrocco, A.: Sur l’approximation par éléments finis d’ordre un, et la résolution par pénalisation-dualité, d’une classe des problémes de Dirichlet non lináires. RAIRO Anal. Numér.9, R-2, 41–76 (1975)
[14] Melkes, F.: The finite element method for nonlinear problems. Apl. Mat.15, 177–189 (1970) · Zbl 0209.17201
[15] Nečas, J.: Les Méthodes Directes en Théorie des Equations Elliptiques. Academia, Prague, Masson Paris 1967
[16] Nečas, J.: Introduction to the Theory of Nonlinear Elliptic Equations. Teubner-Texte zur Mathematik, Band52, Leipzig 1983
[17] Noor, M.A., Whiteman, J.R.: Error bounds for finite element solution of mildly nonlinear elliptic boundary value problems. Numer. Math.26, 107–116 (1976) · Zbl 0312.65079 · doi:10.1007/BF01396570
[18] Ortega, J.M., Rheinboldt, W.C.: Iterative Solution of Nonlinear Equations in Several Variables. New York: Academic Press 1970 · Zbl 0241.65046
[19] Strang, G.: Variational crimes in the finite element method. In: The Mathematical Foundations of the Finite Element Method with Applications to Partial Differential Equations. (A.K. Aziz, ed.), pp. 689–710. New York: Academic Press 1972
[20] Strang, G., Fix, G.: An Analysis of the Finite Element Method. Englewood Cliffs: Prentice-Hall 1973 · Zbl 0356.65096
[21] Ženíŝek, A.: Curved triangular finiteC m -elements. Apl. Mat.,23, 346–377 (1978)
[22] Ženíŝek, A.: Nonhomogeneous boundary conditions and curved triangular finite elements. Apl. Mat.26, 121–141 (1981) · Zbl 0475.65073
[23] Ženíŝek, A.: Discrete forms of Friedrichs’ inequalities in the finite element method. RAIRO Numer. Anal.15, 265–286 (1981) · Zbl 0475.65072
[24] Ženíŝek, A.: How to avoid the use of Green’s theorem in the Ciarlet’s and Raviart’s theory of variational crimes. M2AN (to appear)
[25] Zlámal, M.: Curved elements in the finite element method. I. SIAM J. Numer. Anal.10, 229–240 (1973) · Zbl 0285.65067 · doi:10.1137/0710022
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.